Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

June 27, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2007, 6:12 PM EDT for Worcester County, Massachusetts. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 6:12 PM EDT (22:12 UTC)
Expired
Jun 27, 2007, 6:45 PM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:30 PM EDTTSTM WND DMGHardwick, MA2 LARGE BRANCHES DOWN NEAR FIRE STATION. PEA SIZE HAIL LASTED 5 MIN ENDING AT 635 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 4:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272213
SVRBOX
MAC027-272245-
/O.NEW.KBOX.SV.W.0059.070627T2212Z-070627T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 645 PM EDT

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
  HARDWICK...OR ABOUT 16 MILES SOUTHEAST OF AMHERST...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARDWICK BY 630 PM EDT...
  NEW BRAINTREE AND HARDWICK BY 635 PM EDT...
  NEW BRAINTREE BY 640 PM EDT...
  OAKHAM...6 MILES SOUTH OF BARRE AND 8 MILES WEST OF RUTLAND BY 645
  PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4224 7222 4227 7221 4228 7222 4231 7223
      4230 7225 4231 7225 4252 7200 4236 7188

$$

DRAG
1 follow-up statement
000 
WWUS51 KBOX 272230
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT WED JUN 27 2007

MAC027-272245-
/O.CON.KBOX.SV.W.0059.000000T0000Z-070627T2245Z/
WORCESTER MA-
629 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL WORCESTER COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HARDWICK...OR ABOUT 16 MILES EAST OF AMHERST...MOVING NORTHEAST AT 10
MPH.  THIS STORM HAS PRODUCED NUMEROUS REPORTS OF WIRES DOWN WITH 
SOME TREES DOWN NEAR WARE. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARDWICK AND NEW BRAINTREE BY 640 PM EDT...
  6 MILES SOUTHWEST OF BARRE AND 7 MILES WEST OF OAKHAM BY 645 PM
  EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4227 7221 4230 7222 4231 7225 4232 7225
      4240 7214 4246 7206 4243 7197 4229 7208
      4224 7221

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:24 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 27, 4:24 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT WED JUN 27 2007

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THU...THEN A COLD
FRONT WILL MOVE THROUGH THE REGION THU NIGHT BRINGING DRIER AND
COOLER WEATHER FOR FRI THROUGH EARLY NEXT WEEK.  SCATTERED
THUNDERSTORMS THIS EVENING WILL INCREASE IN COVERAGE THU AFTERNOON
INTO THU EVENING AS THE COLD FRONT APPROACHES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
***ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND EVENING***

THE ATMOSPHERE HAS BECOME VERY UNSTABLE BY SOUTHERN NEW ENGLAND
STANDARDS THIS AFTERNOON AS SURFACE TEMPERATURES HAVE CLIMBED WELL
UP INTO THE 90S.  LATEST MESO-ANALYSIS GRAPHICS FROM THE STORM
PREDICTION CENTER ARE SHOWING MEAN LAYER CAPE VALUES BETWEEN 2000
AND 2500 J/KG THIS AFTERNOON.

WITH ALL THAT SAID...THE ENVIRONMENT IS FAVORABLE FOR EXPLOSIVE
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.
HOWEVER...WE WILL JUST RUN WITH CHANCE POPS SINCE SURFACE
CONVERGENCE IS WEAK AND WE ARE UNCERTAIN ON THE AREAL COVERAGE OF
THE ACTIVITY.

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
NEW YORK STATE AND PENNSYLVANIA.  A FEW ISOLATED STORMS WERE POPPING
UP ACROSS OUR REGION AS WELL.  WE EXPECT SCATTERED THUNDERSTORMS TO
INCREASE IN AREAL COVERAGE ACROSS INTERIOR SOUTHERN NEW ENGLAND
THROUGH 6 PM.  ALTHOUGH MID LEVEL WINDS ARE NOT THAT STRONG...THE
ATMOSPHERE IS CONDUCIVE FOR ANY THUNDERSTORMS THAT DEVELOP TO
RAPIDLY BECOME SEVERE WITH SUCH INSTABILITY.  THE MAIN THREATS WILL
BE DAMAGING STRAIGHT LINE WIND GUSTS WITH A HIGH CAPE ENVIRONMENT.
EVEN THOUGH THE MID LEVELS OF THE ATMOSPHERE ARE WARM...ANY STORM
THAT ROTATES IN THIS ENVIRONMENT WILL BE CAPABLE OF PRODUCING LARGE
HAIL. IN ADDITION...HIGH PWATS AND INITIALLY SLOW MOVING STORMS
SHOULD RESULT IN A PERIOD OF TORRENTIAL RAINFALL WHICH MAY RESULT IN
LOCALIZED FLOODING.  A SPECIAL WEATHER STATEMENT WAS ISSUED
HIGHLIGHTING THESE CONCERNS AND WE HAVE ENHANCED WORDING IN THE
ZONES.

THE MID LEVEL FLOW DOES BEGIN TO STRENGTHEN BETWEEN 0 AND 6Z.  EVEN
THOUGH WE ARE RELATIVELY WARM ALOFT...THE AMOUNT OF LOW LEVEL
INSTABILITY SHOULD BE ABLE TO MAINTAIN THE CONVECTION THROUGH MUCH
OF THE EVENING.  THEREFORE...ISOLATED TO SCATTERED THUNDERSTORMS MAY
MAKE THEIR WAY ONTO THE COASTAL PLAIN BETWEEN 7 AND 10 PM.  THERE
STILL WILL BE THE RISK FOR SOME SEVERE WEATHER WITH THESE STORMS.

AS FOR OVERNIGHT LOW TEMPERATURES...HAVE GONE ABOVE GUIDANCE NUMBERS
WITH SOUTHWEST FLOW OUT AHEAD OF THE COLD FRONT.  LOWS SHOULD ONLY
FALL INTO THE LOWER TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
***SEVERE THUNDERSTORMS ARE EXPECTED ON THURSDAY***

A STRONG COLD FRONT WILL DROP INTO SOUTHERN NEW ENGLAND ON
THURSDAY.  WE EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG THE COLD FRONT AND WILL RUN WITH LIKELY TO CATEGORICAL POPS TO
COVER THIS SITUATION.

INSTABILITY WILL NOT BE QUITE AS HIGH AS TODAY WITH A FAIR AMOUNT OF
CLOUD COVER.  NONETHELESS...WE STILL WILL PROBABLY SEE SOME PERIODS
OF SUNSHINE AS WIND VEER A BIT AHEAD OF THE APPROACHING COLD FRONT.
NAM MODEL IS FORECASTING MEAN LAYER CAPES OF BETWEEN 1000 AND 2000
J/KG.  IN ADDITION...MID LEVEL WIND FIELDS ARE NOT BAD WITH 30 TO 40
KNOTS PROGGED BY THE MODELS.  SURFACE CONVERGENCE ALSO LOOKS GOOD IN
THE VICINITY OF A STRONG COLD FRONT.

THEREFORE...WE DO EXPECT NUMEROUS THUNDERSTORMS TO DEVELOP ON
THURSDAY FROM THE LATE MORNING INTO THE AFTERNOON AND SOME OF THEM
SHOULD BE BECOME SEVERE.  THE MAIN THREAT WOULD BE DAMAGING STRAIGHT
LINE WIND GUSTS...BUT A FEW REPORTS OF LARGE HAIL ARE ALSO
POSSIBLE.  WE HAVE GONE WITH ENHANCED WORDING IN THE FORECAST.  IN
ADDITION...HIGH PWATS WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH ANY
OF THE STORMS THAT DEVELOP.

HIGH TEMPERATURES WILL BE TRICKY ON THURSDAY...DEPENDING ON THE
CLOUD COVER BUT WITH A WARM START FEEL THAT WE SHOULD SEE HIGH
TEMPERATURES BETWEEN UPPER 80S TO NEAR 90.

THE COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE REGION THURSDAY
NIGHT.  MID LEVEL FLOW BECOMES PARALLEL TO THE FRONT SO RAIN AND
EMBEDDED THUNDERSTORMS COULD LINGER INTO THE NIGHT PARTICULARLY
ALONG THE SOUTH COAST.  WITH THE CLOUD COVER AND SLOW MOVEMENT OF
THE COLD FRONT WILL GO WITH THE WARMER MAV GUIDANCE AND GO WITH LOWS
MAINLY IN THE LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
COLD FRONT WILL BE JUST SOUTH OF THE COASTAL WATERS EARLY FRI BUT
NAM/GFS INDICATE BACK EDGE OF DEEPER MOISTURE STILL ALONG THE SOUTH
COAST AT 12Z.  WE WILL MENTION CHC SHOWERS S COAST EARLY
FRI...OTHERWISE EXPECT CLEARING SKIES FROM NORTH TO SOUTH DURING THE
DAY AS RAPID DRYING TAKES PLACE AFTER 12Z.

850 MB TEMPS WILL BE AROUND +10 FRI SO MAX TEMPS SHOULD BEACH 75-80
IN THE INTERIOR.  NORTHERLY GRADIENT WEAKENS BY 18Z WHICH WILL FAVOR
AFTERNOON SEABREEEZES DEVELOPING ON THE EAST AND SOUTH COASTS WHICH
SHOULD KEEP TEMPS MAINLY IN THE LOWER 70S.

CLEAR SKIES EXPECTED FRI NIGHT AS SFC RIDGE BUILDS ACROSS GREAT
LAKES WITH DRY NORTHERLY FLOW.  IT WILL BE A CHILLY NIGHT WITH MINS
MOSTLY IN THE 50S BUT SOME UPPER 40S POSSIBLE ACROSS FAR NW ZONES.

A FAIRLY AMPLIFIED PATTERN FOR THIS TIME OF YEAR WILL BE DEVELOPING
THIS WEEKEND WITH UPPER RIDGE OVER THE PLAINS AND ANOMALOUS UPPER
TROF MOVING OVER THE NE BY SUN WITH -2SD FOR HEIGHT FIELD.  THIS
WILL RESULT IN BELOW NORMAL TEMPS THROUGH EARLY NEXT WEEK THEN
GRADUAL MODERATION AS PATTERN DEAMPLIFIES WITH UPPER TROF MOVING
EWD.

FAIRLY POTENT SHORTWAVE WILL BE DIVING SE FROM NORTH OF THE LAKES ON
SAT...MOVING ACROSS THE REGION SAT NIGHT.  VERY COLD TEMPS ALOFT FOR
THIS TIME OF YEAR WILL BE MOVING SWD INTO REGION WITH 500 MB TEMPS
COOLING TO -22C AND MID LEVEL LAPSE RATES NEAR 7C/KM ACROSS N ZONES
BY 06Z SUN BEFORE COLD POOL RETEATS NORTHWARD.  MOSUNNY SKIES
EXPECTED FOR MUCH OF THE REGION DURING SAT...BUT EXPECT CU TO
INCREASE FAR N ZONES LATE IN THE DAY AND WE INDICATED SLIGHT CHC
POPS IN THE GRIDS LATE SAT NORTH OF THE PIKE.  850 MB TEMPS WILL BE
AROUND +9 SAT SO TEMPS SHOULD REACH MID TO UPPER 70S WITH NW FLOW IN
PLACE.

WE EXPANDED SLIGHT CHANCE POPS TO THE COAST SAT NIGHT AS SHORTWAVE
AND COLD POOL ALOFT MOVE INTO REGION.  MIN TEMPS SAT NIGHT WILL BE
IN THE 50S AGAIN...WITH SOME UPPER 40S FAR NW ZONES.

IT LOOKS DRY SUN AND MON THEN THERE IS SOME UNCERTAINTY WITH TIMING
OF NEXT SHORTWAVE AND WAA SHOWERS MOVING INTO REGION TOWARD THE
MIDDLE OF NEXT WEEK. GFS BRINGS SHOWERS INTO REGION BY TUE BUT ECMWF
DELAYS PRECIP UNTIL WED.  WE TOOK A BLEND OF GFS/ECMWF WITH A DRY
FORECAST TUE...THEN CHC POPS TUE NIGHT AND WED.

COOLEST DAY WILL BE SUN WITH 850 MB TEMPS DOWN TO +6.  MAXES WILL
LIKELY BE 70-75 ACROSS MUCH OF SNE WITH UPPER 60S POSSIBLE OVER NW
HIGHER TERRAIN.  COOL TEMPS MAY CONTINUE ON MON...THEN WE SHOULD GET
BACK TO SEASONABLE NORMS BY TUE/WED AS 850 MB TEMPS GRADUALLY
MODERATE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MVFR CONDITIONS EXPECTED THROUGH TONIGHT IN GENERAL HAZE.
CONDITIONS WILL LOWER TO IFR ACROSS THE CAPE AND PERHAPS SOME VALLEY
LOCATIONS IN FOG PATCHES LATER TONIGHT.  SCATTERED CONVECTION MAY
ALSO TEMPORARILY REDUCE CEILINGS AND VSBYS TO IFR CONDITIONS.

MAINLY MVFR CONDITIONS IN HAZE AND SHOWERS/THUNDERSTORMS ON THURSDAY
INTO THURSDAY EVENING.  TEMPORARY IFR CONDITIONS POSSIBLE WHERE THE
THUNDERSTORMS PASS OVER.

OUTLOOK FRI THROUGH MON...MAINLY VFR BUT AREAS OF MVFR POSSIBLE
EARLY FRI ALONG THE SOUTH COAST.

&&

.MARINE...
ISSUED A SCA ADVISORY THIS EVENING FOR NEAR SHORE LOCATIONS AS
EXCELLENT MIXING OVER LAND WILL RESULT IN 25 KNOT WIND GUSTS.  WNA
MODEL IS WAY OVERDONE WITH THE SEAS AS VERY WARM AIRMASS IS CREATING
A STRONG INVERSION OVER THE WATERS.  HAVE UNDERCUT IT BY SEVERAL
FEET...BUT SHOULD SEE SEAS FINALLY COME UP TO AROUND 5 FEET LATE
TONIGHT ACROSS OUR SOUTHERN WATERS.

MAY NEED TO CONTINUE SCA FOR SOUTHERN OUTER-WATERS ON THURSDAY...BUT
WILL LEAVE THAT TO THE NEXT SHIFT.  WILL ALSO PROBABLY SEE ANOTHER
ROUND OF 20 TO 25 KNOT WIND GUSTS NEAR SHORE.

LONG TERM...MAINLY QUIET ON THE WATERS WITH WINDS GENERALLY 15 KTS
OR LESS THROUGH THE PERIOD AND SEAS SUBSIDING BELOW 4 FT.

&&

.CLIMATE...
RECORD HIGHS FOR WED 6/27...
BOS  96 2007 AND PRIOR YEARS
BDL 100 1952
PVD  96 1980 AND PRIOR YEARS
ORH  93 1901

HIGH MINIMUMS 6/27
BOS  73 2003 AND PRIOR YEARS
BDL  72 2006 AND PRIOR YEARS
PVD  72 1946
ORH  72 1943

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MAZ005>007-010-
     011-013>019.
NH...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NHZ012.
RI...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     ANZ230>237.
     SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 7 AM EDT FRIDAY FOR
     ANZ254-255.

&&

SYNOPSIS...KJC
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...FRANK/KJC
MARINE...FRANK/KJC
CLIMATE...STRAUSS/FRANK
Hazardous weather outlook, Jun 27, 4:47 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT WED JUN 27 2007

MAZ002>004-008-009-012-020-021-026-NHZ011-015-282100-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
447 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO SOUTHERN NEW
ENGLAND THURSDAY INTO THURSDAY EVENING. SOME OF THE STORMS ARE
EXPECTED TO BECOME SEVERE AND PRODUCE DAMAGING STRAIGHT LINE WIND
GUSTS AND POSSIBLY EVEN SOME LARGE HAIL. IN ADDITION...ANY
THUNDERSTORMS THAT DEVELOP WILL PRODUCE A PERIOD OF TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

AN UPPER LEVEL DISTURBANCE WILL BRING THE CHANCE OF ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ005>008-282100-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
447 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO SOUTHERN NEW
ENGLAND THURSDAY INTO THURSDAY EVENING. SOME OF THE STORMS ARE
EXPECTED TO BECOME SEVERE AND PRODUCE DAMAGING STRAIGHT LINE WIND
GUSTS AND POSSIBLY EVEN SOME LARGE HAIL. IN ADDITION...ANY
THUNDERSTORMS THAT DEVELOP WILL PRODUCE A PERIOD OF TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

AN UPPER LEVEL DISTURBANCE WILL BRING THE CHANCE OF ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-010-011-013>019-NHZ012-RIZ001>004-282100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
447 PM EDT WED JUN 27 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO SOUTHERN NEW
ENGLAND THURSDAY INTO THURSDAY EVENING. SOME OF THE STORMS ARE
EXPECTED TO BECOME SEVERE AND PRODUCE DAMAGING STRAIGHT LINE WIND
GUSTS AND POSSIBLY EVEN SOME LARGE HAIL. IN ADDITION...ANY
THUNDERSTORMS THAT DEVELOP WILL PRODUCE A PERIOD OF TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

AN UPPER LEVEL DISTURBANCE WILL BRING THE CHANCE OF ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>237-254-255-282100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
447 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED
TO AFFECT THE WATERS THURSDAY AND THURSDAY NIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY AFFECT WATERS LATE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-282100-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
447 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 458 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED
TO AFFECT THE WATERS THURSDAY AND THURSDAY NIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY AFFECT WATERS LATE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 12:15 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EDT WED JUN 27 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-271815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK
1215 PM EDT WED JUN 27 2007

...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS INTERIOR SOUTHERN NEW ENGLAND BETWEEN 230 AND 5 PM...

A VERY HOT AND HUMID AIRMASS WAS IN PLACE ACROSS SOUTHERN NEW ENGLAND
EARLY THIS AFTERNOON. IN RESPONSE TO THIS...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NEW
HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHEAST CONNECTICUT BETWEEN
230 AND 5 PM.

THE ENVIRONMENT IS FAVORABLE FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT. THE
AREAL COVERAGE OF THE THUNDERSTORMS REMAINS UNCERTAIN...BUT ANY
STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE IN THIS ENVIRONMENT.
THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WIND
GUSTS AND LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS
WILL CONTAIN A PERIOD OF TORRENTIAL RAINFALL WHICH MAY RESULT IN
LOCALIZED FLOODING ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

THE ISOLATED TO SCATTERED THUNDERSTORMS WILL TRACK EASTWARD THIS
EVENING AND SHOULD REACH THE COASTAL PLAIN BETWEEN 7 AND 10 PM. THE
ATMOSPHERE WILL STILL SUPPORT THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS IN THIS REGION LATER THIS EVENING.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR OUR WEBSITE AT
WEATHER.GOV/BOSTON FOR POSSIBLE WATCHES AND WARNINGS. BE READY TO
TAKE COVER IF A WARNING IS ISSUED.

FRANK
Special weather statement, Jun 27, 3:37 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT WED JUN 27 2007

MAZ026-NHZ015-272000-
NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
337 PM EDT WED JUN 27 2007

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHEAST OF ASHBY...OR ABOUT 4 MILES
NORTH OF FITCHBURG...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...TOWNSEND AND 7 MILES SOUTH OF MASON
BY 350 PM EDT...PEPPERELL AND BROOKLINE BY 400 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK
Special weather statement, Jun 27, 4:50 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED JUN 27 2007

CTZ002-003-MAZ011-272115-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
450 PM EDT WED JUN 27 2007

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER EAST WINDSOR...OR ABOUT 5 MILES NORTH OF EAST
HARTFORD...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...ELLINGTON AND ROCKVILLE BY 500 PM
EDT...TOLLAND AND SOMERS BY 510 PM EDT...STAFFORD SPRINGS AND 6 MILES
SOUTHWEST OF STAFFORD BY 520 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 27, 5:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT WED JUN 27 2007

MAZ004-026-NHZ011-015-272215-
CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
543 PM EDT WED JUN 27 2007

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES EAST OF ROYALSTON...OR ABOUT 11 MILES
SOUTHWEST OF JAFFREY...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...WINCHENDON BY 550 PM EDT...RINDGE BY
600 PM EDT...ASHBURNHAM AND NEW IPSWICH BY 620 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

KJC
Special weather statement, Jun 27, 5:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT WED JUN 27 2007

MAZ004-010-011-272215-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
552 PM EDT WED JUN 27 2007

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTH OF PALMER...OR ABOUT 13 MILES
NORTHEAST OF SPRINGFIELD...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...WARREN AND WARE BY 600 PM EDT...WEST
BROOKFIELD AND BROOKFIELD BY 610 PM EDT...EAST BROOKFIELD AND NORTH
BROOKFIELD BY 620 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

KJC
Special weather statement, Jun 27, 6:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT WED JUN 27 2007

MAZ002-003-272230-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
604 PM EDT WED JUN 27 2007

AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH 6 MILES WEST OF MONROE...OR ABOUT 3 MILES EAST OF NORTH ADAMS...
MOVING EAST AT 15 MPH.

THIS STORM HAS PRODUCED NICKEL HAIL NEAR NORTH ADAMS.

THE THUNDERSTORM WILL BE NEAR...MONROE BY 620 PM EDT...ROWE AND HEATH
BY 630 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:52 AM EDTHeat AdvisoryBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more14 hr
Jun 27, 5:30 PM EDTSevere Thunderstorm WarningBOXMiddlesex15 min
Jun 27, 6:16 PM EDTSevere Thunderstorm WarningBOXHampshire14 min
Jun 27, 6:22 PM EDTSevere Thunderstorm WarningBOXFranklin14 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.